Full text not available from this repository.
Twenty-three hours after heart transplantation, life-threatening acute right heart failure was diagnosed in a patient requiring continuous venovenous hemodiafiltration (CVVHDF). Increasing doses of catecholamines, sedatives, and muscle relaxants administered through a central venous catheter were ineffective. However, a bolus of epinephrine injected through an alternative catheter provoked a hypertensive crisis. Thus, interference with the central venous infusion by the dialysis catheter was suspected. The catheters were changed, and hemodynamics stabilized at lower catecholamine doses. When the effects of IV drugs are inadequate in patients receiving CVVHDF, interference with adjacent catheters resulting in elimination of the drug by CVVHDF should be suspected.
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||04 Faculty of Medicine > University Hospital Zurich > Clinic and Policlinic for Internal Medicine|
|DDC:||610 Medicine & health|
|Deposited On:||26 Jan 2010 08:13|
|Last Modified:||27 Nov 2013 17:20|
|Publisher:||Lippincott Wiliams & Wilkins|
|Citations:||Web of Science®. Times Cited: 1|
Scopus®. Citation Count: 1
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page